MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-00-40E
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Pain (1994); Loss of Range of Motion (2032); Visual Impairment (2138); Taste Disorder (4422); Joint Laxity (4526)
Date of Event 04/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Patient reported he had a left tha on (b)(6) 2013.Patient started to experience popping when walking and vision issues approx two years ago.In (b)(6) 2021 his taste buds changed and he started to experience pain.Patient stated he has been unable to work since (b)(6) 2022 due to his pain.Patient would like to know if his implants are part of a recall.Update per conversation with patient: patient stated he was experiencing vision problems, muscle aches and popping of hip.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: trident psl with purefix ha 50mm; cat# 542-11-50e; lot# mltd31.6.5 cancellous bone screw 16mm; cat# 2030-6516-1; lot# mme720.Secur-fit max 132 hip stem #9; cat# 6051-0935s; lot# mlpdhj.C-taper cocr lfit head 40mm/-5; cat# 06-4099; lot# mkt26p.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Device not returned.
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a trident liner was reported.The event was confirmed via evaluation of the provided medical records by a clinical consultant.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical information by a clinical consultant indicated: "based upon the information received on august 9, 2022, including a series of x-ray images and some office notes, i can confirm that the patient does have a failed left total hip arthroplasty due to malposition of the acetabular component with polyethylene wear.While the office notes state that the patient is a candidate for revision surgery, there is no evidence presented that confirms that revision surgery took place.Regarding the root causes of failure of a total hip arthroplasty due to acetabular malposition and polyethylene wear, the causes are multifactorial.They include surgical technique including increased verticality of the acetabular component, the activity level and the bmi of the patient, and implant factors.Serial x-rays would have to be examined in order to see if increased verticality of a cup was present for a significant length of time which could contribute to polyethylene wear." product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient is to be revised due to malposition of the shell and wear of the liner.A review of the provided medical information by a clinical consultant indicated: "based upon the information received on august 9, 2022, including a series of x-ray images and some office notes, i can confirm that the patient does have a failed left total hip arthroplasty due to malposition of the acetabular component with polyethylene wear.While the office notes state that the patient is a candidate for revision surgery, there is no evidence presented that confirms that revision surgery took place.Regarding the root causes of failure of a total hip arthroplasty due to acetabular malposition and polyethylene wear, the causes are multifactorial.They include surgical technique including increased verticality of the acetabular component, the activity level and the bmi of the patient, and implant factors.Serial x-rays would have to be examined in order to see if increased verticality of a cup was present for a significant length of time which could contribute to polyethylene wear." the patient also is requesting whether the implanted devices are part of a recall.Based on the catalog and lot number provided, the reported device is not subject to a product recall.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient reported he had a left tha on (b)(6) 2013.Patient started to experience popping when walking and vision issues approx two years ago.In dec of 2021 his taste buds changed and he started to experience pain.Patient stated he has been unable to work since (b)(6) 2022 due to his pain.Patient would like to know if his implants are part of a recall.Update per conversation with patient: patient stated he was experiencing vision problems, muscle aches and popping of hip.

Brand Name
TRIDENT 0 DEG INSERT 40MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key14487600
Report Number0002249697-2022-00743
Device Sequence Number17327454
Product Code LPH
UDI-Device Identifier07613327025323
UDI-Public07613327025323
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K062419
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model Number623-00-40E
Device Catalogue Number623-00-40E
Device Lot NumberMMDTJN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer10/10/2022
Initial Report FDA Received Date05/24/2022
Supplement Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/26/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age44 YR
Patient SexMale
Patient Weight93 KG